Alert archive / Nebraska / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 112, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 25, 2002, 10:16 PM CDT for Frontier County, Nebraska. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2002, 10:16 PM CDT (03:16 UTC)
- Expired
- Jun 25, 2002, 11:15 PM CDT
- In force
- 59 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Frontier County, NE
The radar
The North Platte radar (KLNX), 156 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.3 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1120 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 2999 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 260316 SVRLBF NEC063-260415- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1016 PM CDT TUE JUN 25 2002 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRONTIER COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 1115 PM CDT... * AT 1011 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE MOST DANGEROUS PART OF A SEVERE THUNDERSTORM 7 MILES NORTHWEST OF MAYWOOD...OR ABOUT 13 MILES NORTHWEST OF CURTIS...MOVING SOUTH AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... 11 MILES WEST OF CURTIS AROUND 1025 PM CDT... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4068 10076 4037 10075 4039 10014 4068 10001
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:00 PM CDT, 7 hours 16 minutes earlier.
Area forecast discussion, Jun 25, 3:00 PM CDT, 7 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 300 PM CDT TUE JUN 25 2002 FORECAST CHALLENGE WILL BE POPS THROUGH WEDNESDAY... WATER VAPOR IMAGERY LOOP SHOWS WAVE SEVERAL WAVES UPSTREAM TO MOVE IN DURING THE AFTERNOON. SURFACE ANALYSIS AT 17Z SHOWED HIGH CENTER NORTHWEST OF OGA WITH SURFACE TROUGH EXTENDING SOUTHWEST FROM NEAR ONL TO BBW AND MCK. SECOND SURFACE TROUGH EXTENDING SOUTHWEST SOUTH OF THE BLACK HILLS. RADAR MOSAIC SHOWS RETURNS OVER SOUTHWEST SOUTH DAKOTA AND OVER THE PANHANDLE INTO NORTHEAST COLORADO. MODEL BLEND USED WITH ETA RUNNING TOO DRY AND AVN WITH BETTER RUN TO RUN CONSISTENCY. STEEP LAPSE RATES CONTINUE ACROSS THE WEST WITH SCATTERED THUNDERSTORMS TO REDEVELOP ALONG EXISTING BOUNDARIES THIS EVENING. SOUTHERN PANHANDLE TO RECEIVE MUCH NEEDED RAIN IF AVN VERIFIES WITH MODEL POINTING TO CONVECTIVE COMPLEX DEVELOPING IN SOUTHEAST WYOMING THIS EVENING. THEN SYSTEM MOVING SOUTHEAST ACROSS SOUTHWEST NEBRASKA OVERNIGHT AS H5 WAVE MOVES ACROSS. ONCE CONVECTION DEVELOPS THIS EVENING OUTFLOW BOUNDARIES TO BE THE DRIVING FORCE WITH STORMS TO MOVE MAINLY SOUTHEAST. THE CHANCE OF THUNDERSTORMS TO END AS H5 WAVE MOVES SOUTH ACROSS THE SOUTHWEST WEDNESDAY. H5 RIDGE AXIS TO THE WEST SHARPENS AND BUILDS EAST SLOWLY THROUGH THURSDAY WITH A MAINLY DRY WEEK WITH WARMING TEMPERATURES. THE H5 RIDGE AXIS BUILDS EAST ON FRIDAY WITH WESTERLIES SHIFTING NORTH ACROSS CANADA. SURFACE TROUGH DEVELOPS TO THE WEST FRIDAY NIGHT WITH MRF GENERATING SOME QPF. BELIEVE FRONTAL SYSTEM ACROSS THE GULF STATES WILL LIMIT MOISTURE RETURN WITH WEAK WIND FLOW IN PLACE. DISTURBANCES MOVE EAST WITH ISOLATED STORMS POSSIBLE BUT AT THIS POINT WILL CONTINUE DRY FORECAST THROUGH THE WEEKEND. MONDAY THE UPPER RIDGE WEAKENS WITH FRONTAL SYSTEM TO DROP SOUTH ACROSS THE NORTHERN PLAINS INTO NORTHWEST NEBRASKA TUESDAY MORNING BEFORE SLOWING AND BECOMING STATIONARY. THE GULF OPENS UP OVERNIGHT WITH SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY NIGHT. .LBF...NONE. KECK
In the hours before
Local storm report, Jun 25, 8:10 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
810 PM CDT TUE JUN 25 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM 3 E EWING NE 0.75 INCH HAIL
06/25/02 HOLT
BIELINSKILocal storm report, Jun 25, 8:12 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
812 PM CDT TUE JUN 25 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM 18 NE ARTHUR NE 60 MPH WINDS
06/25/02 ARTHUR LARGE TREE LIMBS DOWN
0730 PM 15 NE ARTHUR NE 60 MPH WINDS
06/25/02 ARTHUR LARGE TREE LIMBS DOWN
0.75 INCH HAIL
0725 PM 1 E RINGGOLD NE 0.75 INCH HAIL
06/25/02 MCPHERSON
BIELINSKILocal storm report, Jun 25, 8:23 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
823 PM CDT TUE JUN 25 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM 1 E STAPLETON NE 0.75 INCH HAIL
06/25/02 LOGAN
BIELINSKISpecial weather statement, Jun 25, 8:23 PM CDT, 1 hour 53 minutes before
NEZ004>010-023>029-094-260145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 823 PM CDT TUE JUN 25 2002 ...PARTS OF SEVERE THUNDERSTORM WATCH NUMBER 468 HAVE BEEN CANCELLED... SEVERE THUNDERSTORM WATCH NUMBER 468 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN NEBRASKA...SHERIDAN...CHERRY...KEYA PAHA... BOYD...BROWN...ROCK...HOLT...GRANT...HOOKER...THOMAS...BLAINE... LOUP...GARFIELD...AND WHEELER. ALTHOUGH SHOWERS OR A FEW THUNDERSTORMS ARE STILL POSSIBLE ACROSS THE AREA...THE THREAT OF SEVERE WEATHER HAS ENDED FOR THIS EVENING.
Local storm report, Jun 25, 8:50 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
850 PM CDT TUE JUN 25 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM 4 NNW CALLAWAY NE 1.00 INCH HAIL
06/25/02 CUSTER REPORTED BY PUBLIC
0830 PM 5 NNW CALLAWAY NE 1.50 INCH HAIL
06/25/02 CUSTER REPORTED BY PUBLIC
BIELINSKISpecial weather statement, Jun 25, 10:16 PM CDT, 0 minutes before
NEZ022-035>038-056>059-260330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1016 PM CDT TUE JUN 25 2002 ...SEVERE THUNDERSTORM WATCH NUMBER 468 FOR PORTIONS OF SOUTHWESTERN NEBRASKA HAS BEEN ALLOWED TO EXPIRE... SEVERE THUNDERSTORM WATCH NUMBER 468 HAS BEEN ALLOWED TO EXPIRE FOR THE FOLLOWING COUNTIES IN SOUTHWESTERN NEBRASKA...ARTHUR... MCPHERSON...LOGAN...CUSTER...GARDEN...DEUEL...PERKINS...AND LINCOLN COUNTIES. CLB
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:00 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 60 min |
| Jun 25, 7:06 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Hooker, McPherson | 54 min |
| Jun 25, 7:26 PM CDT | Severe Thunderstorm Warning | LBF | Logan | 49 min |
| Jun 25, 7:38 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 67 min |
| Jun 25, 8:01 PM CDT | Severe Thunderstorm Warning | LBF | Keith | 59 min |
| Jun 25, 8:07 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 53 min |
| Jun 25, 8:56 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 64 min |
| Jun 25, 10:08 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 22 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.